| Model Number |
M00545180 |
| Medical Device Problem Codes |
Deformation Due to Compressive Stress (2889); Material Twisted/Bent (2981)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/22/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported to boston scientific corporation that an autotome rx 44 was attempted to be used in the vater's papilla during an endoscopic retrograde cholangiopancreatography (ercp) procedure to treat gallstones performed on (b)(6) 2025.During the procedure, when the bending function of the sphincterotome was activated, it began to twist to the side instead of bending.The cutting edge bent in the opposite direction than it should have.A photo of the device showed it was bowing out of plane, the cutting wire was kinked, and the working length material was twisted.The procedure was completed with another autotome rx 44.There were no patient complications reported as a result of this event.
Additional Manufacturer Narrative
Block h6: imdrf device code a040609 captures the reportable event of wire kink.
Additional Manufacturer Narrative
Block h6: (correction).Imdrf device code a040601 captures the reportable event of wire kink.Block h11: (investigation result).The returned autotome rx 44 was analyzed, and a visual inspection found that the working length was twisted, due to this condition the wire was not aligned with the working length (orientation), also, the cutting wire was bent.The customer provided a picture where it was possible to observe the cutting wire not aligned with the working length.No other problems with the device were noted.The reported event of cutting wire kinked was confirmed.Upon analysis, it was found that the working length was twisted, due to this condition the wire was not aligned with the working length (orientation).It is most likely that after multiple attempts to rotate the handle of the device or during the introduction of the device into the scope, the twist causes a misalignment of cutting wire with the working length.Additionally, the cutting wire kinked could be caused by operational factors, the used technique for the device manipulation or by the interaction between the device and a hard surface.Based on all gathered information, the most probable root cause is adverse event related to procedure.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.
Event or Problem Description